Jump to content

I saw my sister yesterday


Recommended Posts

She looks so tired, uncomfortable and scared. She took some Tylenol with Codeine before I got there and it seemed to make her dizzy/nauseus/anxious. She felt similar with the Oxycotin and her husband is worried that she would rather be in pain than deal with all of the side effects. While I was there she walked around a little but was very weak. She went from the couch to her bed and couldn't get comfortable. We lay in her bed together and we talked for a couple of hours.

She was asking me if I thought she would be "this sick" if she was going to "make it". I told her that yes, I thought that this was the hardest part - trying to find the right treatment to help her, and that once the Dr.'s had a clear plan then she would start to get the treatment and feel better. I don't know if she believed me, but I wanted to offer her some hope. I've read what you all have written here and that seemed to be the appropriate answer. I hope so.

I am so concerned about her. It scares me so much. So tell me, is it normal for her to look and feel so badly at this point, if she has a chance at surviving this? She has Dr.'s appointments today in Boston - I believe she is scheduled for an MRI for her spine, as well as a pre-op appt. for the portable drain catheter that she will have put in on Monday. On Friday I think they will be doing a spinal tap on her, which scares us all because she had one before a long time ago and it really did her in for a while. She is so frail and weak now, I can't even imagine her going through it.

She was due to have chemo last Fri. but they drained her fluid instead. I don't think she will get any this week either. I'm beyond worried. Thanks in advance for any input you can provide me.

Link to comment
Share on other sites

Cancer treatments are toxic- and I've seem many people have the most severe of side effects, lose a tremendous amount of weight and become weakened....and I've seen some of those same people regain that strength after their treatments are over and they go into remission.

I've also seen patients not have many side effects at all except for fatigue, and again, they finished their treatments successfully and go into remission.

Seeing your sister that way is really scary and I know you are worried. Take it a day at a time. There will be good days and not so good ones. And hang onto hope...always remember there ARE survivors.

I'm hoping the best for your sister. Keep us posted.

Link to comment
Share on other sites

Hi Gracie. You should be proud that you are absolutely doing all the right things in supporting your sister. It is a very scary time. But you know from reading here that there is ALWAYS hope. Just need to hang on to that one day at a time. Prayers for better days ahead.

Sandra

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.